Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 25, NWS Dodge City, KS

May 23, 2008Lane County, Kansas

NWS Dodge City, KS issued this tornado warning at May 23, 2008, 5:42 PM CDT for Lane County, Kansas. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 5:42 PM CDT (22:42 UTC)
Expired
May 23, 2008, 6:15 PM CDT
In force
33 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

County Lane County, KS

The radar

The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:42 PM CDTTORNADO7 Ene Shields, KS
May 23, 5:45 PM CDTTORNADO14 N Dighton, KSTORNADO REPORTED ON THE GROUND NEAR THE GOVE AND LANE COUNTY LINE JUST EAST OF HIGHWAY 23.
May 23, 5:45 PM CDTTORNADO4 Ne Shields, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:15 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDDC 232243
TORDDC
KSC101-232315-
/O.NEW.KDDC.TO.W.0025.080523T2242Z-080523T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 615 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  SOUTHEAST OF DIGHTON...MOVING NORTH AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIGHTON...
  SHIELDS...
  PENDENNIS...
  RURAL RESIDENCES OF NORTHEASTERN LANE COUNTY.

THIS STORM IS CONSIDERED A SUPERCELL STORM. DESTRUCTIVE HAIL THE SIZE
GOLFBALLS OR LARGER AND VERY DANGEROUS STRAIGHT LINE WINDS WILL ALSO 
BE LIKELY NEAR THE TORNADIC PORTION OF THIS STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF IN A
MOBILE HOME...EVACUATE TO A SUBSTANTIAL STRUCTURE. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR SOUTHERN LANE
COUNTY.

LAT...LON 3868 10054 3869 10025 3838 10040 3840 10052
TIME...MOT...LOC 2242Z 187DEG 31KT 3845 10042

$$

FINCH
2 follow-up statements
000 
WWUS53 KDDC 232302
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT FRI MAY 23 2008

KSC101-232315-
/O.CON.KDDC.TO.W.0025.000000T0000Z-080523T2315Z/
LANE KS-
602 PM CDT FRI MAY 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH
CENTRAL LANE COUNTY...

AT 557 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION 4 MILES SOUTHEAST OF
SHIELDS...MOVING NORTH AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHIELDS...
  PENDENNIS...
  RURAL RESIDENCES OF NORTHERN LANE COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF IN A
MOBILE HOME...EVACUATE TO A SUBSTANTIAL STRUCTURE. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3854 10048 3868 10048 3868 10044 3869 10042
      3869 10027 3852 10040
TIME...MOT...LOC 2302Z 187DEG 31KT 3862 10039

$$

FINCH
000 
WWUS53 KDDC 232312
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT FRI MAY 23 2008

KSC101-232322-
/O.EXP.KDDC.TO.W.0025.000000T0000Z-080523T2315Z/
LANE KS-
612 PM CDT FRI MAY 23 2008

...THE TORNADO WARNING FOR NORTH CENTRAL LANE COUNTY EXPIRES AT 615
PM CDT...

THE TORNADO THREAT HAS EXITED THE WARNED AREA...THUS THE TORNADO
WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3854 10048 3868 10048 3868 10044 3869 10042
      3869 10027 3852 10040
TIME...MOT...LOC 2312Z 187DEG 31KT 3871 10038

$$

BURKE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at May 23, 2:18 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 23, 2:18 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
218 PM CDT FRI MAY 23 2008

.DISCUSSION...

DAYS 1-2...

ANOTHER ROUND OF SEVERE WEATHER TO AFFECT WESTERN KANSAS TODAY.

90KT H25 JET WAS NOSING INTO SOUTHEASTERN WY AT 12Z THIS MORNING.
MOVING SOUTHEAST ACROSS WESTERN CA, 130KT JET STREAK COULD BE SEEN.
POTENT UPPER SYSTEM CONTINUES TO SIT ACROSS THE LARGE PORTION OF THE
WESTERN CONUS WITH HEIGHT FALLS OF 100 METERS IN WEST CENTRAL CA.
COLD POCKET OF H7 TEMPERATURES WERE ASSOCIATED WITH UPPER SYSTEM
PRESENTLY OVER NM. H85 READINGS IN THE TEENS AND 20S WERE FOUND
ACROSS THE SOUTHERN AND CENTRAL PLAINS. RICH GULF MOISTURE REMAINED
ENTRENCHED ACROSS MUCH OF WESTERN KANSAS INTO WESTERN NE. 15Z
ANALYSIS PLACED WARM FRONT NORTH NEAR I-70. DRYLINE WAS WELL WEST
INTO CO. BY 18Z, DRYLINE HAD MOVED THROUGH LIBERAL AND JUST WEST OF
GARDEN CITY.

ALL DATA CONTINUES TO POINT TOWARD YET ANOTHER SEVERE WEATHER
EPISODE TODAY. DRYLINE IS FURTHER WEST THAN PREVIOUS MODEL RUNS
WOULD HAVE PLACED IT. IN ADDITION, SHEAR IS MUCH MORE IMPRESSIVE. AS
LOW LEVEL JET INCREASES THIS EVENING, 0-1 KM SRH WILL INCREASE TO
OVER 250 M2/S2. SURFACE BASED CAPE IS ALREADY OVER 3000 J/KG ACROSS
PORTIONS OF WESTERN KS WITH 2000 J/KG CAPE FROM PRATT WEST TO
WESTERN KEARNY COUNTY. AS S/WV COMES OUT ACROSS WESTERN KANSAS LATER
THIS AFTERNOON, SUPERCELL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG
THE DRYLINE. GIVEN THE ENVIRONMENT, VERY LARGE HAIL, DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE. ANY TORNADO THAT DOES FROM WILL HAVE
THE POTENTIAL TO BE SIGNIFICANT AND LONG TRACKED. HEAVY RAINFALL
WILL ACCOMPANY THESE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL
CONTINUE INTO THE OVERNIGHT HOURS. THIS MEANS THAT THE THREAT FOR
TORNADOES WILL CONTINUE AS WELL.

SATURDAY, DRYLINE WILL BE FURTHER EAST INTO THE EASTERN FA BY
AFTERNOON. THE TRACK RECORD OF THE MODELS AND DRYLINE PLACEMENT OVER
THE LAST COUPLE OF DAYS LEAVE ENOUGH UNCERTAINTY TO KEEP STORM
CHANCES IN THROUGH THE AFTERNOON HOURS WEST OF WHERE MODELS SHOW
DRYLINE. A FEW SEVERE STORMS WILL BE POSSIBLE YET AGAIN. BY EVENING,
ACTIVITY WILL SHIFT EAST ACROSS EASTERN FA ONLY TO SEE THE DRYLINE
MOVE WEST DURING THE OVERNIGHT HOURS. WILL KEEP POPS IN ACROSS THE
WEST DUE TO THIS REASON.

SUNDAY, WELL...SAME STORY...DIFFERENT DAY. DRYLINE REMAINS PRESENT
ACROSS WESTERN FA (INTO EASTERN CO). SURFACE LOW PRESSURE WILL PULL
EAST DURING THE DAYTIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE.
DETAILS ARE UNCLEAR THIS TIME. IT DOES APPEAR THAT SEVERE WEATHER IS
POSSIBLE BY EVENING THOUGH.

DAYS 3-7...

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE
PACIFIC COAST TO BEGIN THE PERIOD 00Z MONDAY WHICH WILL CONTINUE TO
BRING A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS.
MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN
CONTROL OVER THE SOUTHEASTERN CONUS REGION. MEDIUM RANGE MODELS ARE
IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL RIDGE IN THE
SOUTHEAST BREAKING DOWN SOMEWHAT EARLY IN THE PERIOD BEFORE DRIFTING
SLOWLY BACK WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS BY
MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO
CYCLE THROUGH THE SOUTHWESTERLY FLOW ALOFT WHICH WILL BRING THE
POSSIBILITY OF PRECIP TO THE CENTRAL PLAINS THROUGH THE MIDDLE PART
OF THE PERIOD. AT THE SURFACE, A LOW PRESSURE CENTER WILL BE SET UP
JUST LEE OF THE ROCKIES SUNDAY NIGHT WHICH WILL CONTINUE TO
INFLUENCE A GENERAL LOW LEVEL SOUTHERLY FLOW ACROSS THE CWA THROUGH
MONDAY. THIS IN TURN WILL CONTINUE TO ALLOW RELATIVE MOISTURE RETURN
TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT
H85 RANGING FROM THE LOW TO MID TEENS(C). THE LOW AND AN ASSOCIATED
COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TUESDAY BRINGING A
BRIEF NORTHERLY FLOW TO THE FORECAST AREA BEFORE A QUICK RETURN TO A
SOUTHERLY FLOW BY THE END OF THE PERIOD. CHANCES FOR PRECIP WILL BE
BETTER THE FIRST COUPLE OF DAYS WITH DWINDLING CHANCES BY THE
THURSDAY/FRIDAY TIME FRAME.

AS FOR TEMPERATURES, EXPECT A WARM DAY MONDAY WITH TEMPERATURES AT
H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST WHICH
WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE UPPER 80S(F) TO
THE LOWER 90S(F) ACROSS THE FORECAST AREA. EXPECT A GENERAL COOL
DOWN TUESDAY IN WAKE OF THE PASSING COLD FRONT BEFORE UPPER LEVEL
RIDGING AND A DEVELOPING SURFACE LEE SIDE TROUGH INFLUENCE A WARMING
TREND THROUGH THE END OF THE WEEK. PLAN TO DROP TEMPERATURES A BIT
TUESDAY WITH MINOR ADJUSTMENTS ELSEWHERE.

&&

.AVIATION...

A SURFACE LOW WILL PERSIST IN NORTHEAST COLORADO TODAY WHILE A
DRYLINE NEAR THE COLORADO BORDER ADVANCES BACK INTO SOUTHWEST KANSAS
BY THIS AFTERNOON. THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE
EXPECTED AGAIN TODAY ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND
INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND
ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM COOLIDGE TO
LIBERAL. OTHERWISE, EXPECT VFR CONDITIONS. WINDS WILL BE FAIRLY
STRONG FROM THE SOUTH TO SOUTHEAST WITH SPEEDS 20 TO 30 MPH AND
GUSTY THROUGH THE EVENING HOURS BEFORE SUBSIDING OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  63  92 /  50  20  20  30
GCK  57  88  59  92 /  30  20  10  30
EHA  54  88  58  93 /  10  10  10  30
LBL  59  90  61  92 /  20  20  10  30
HYS  63  88  62  89 /  60  20  30  30
P28  68  91  65  92 /  40  30  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043-
044-061>063-074>076-084>086.

&&

FN30/32/32
Hazardous weather outlook, May 23, 11:35 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 AM CDT FRI MAY 23 2008

KSZ030-031-043>046-063>066-076>081-086>090-241030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
1135 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT APPEARS THAT A REPEAT OF SEVERE WEATHER IS POSSIBLE AGAIN TODAY.
THIS AFTERNOON STORMS WILL LIKELY ERUPT ALONG A DRYLINE THAT SHOULD
STRETCH FROM NEAR SCOTT CITY TO NEAR LIBERAL BY MID AFTERNOON. ANY
STORM THAT DOES DEVELOP COULD BECOME SEVERE VERY QUICKLY. NOT ONLY
WILL THERE BE THE THREAT OF DESTRUCTIVE HAIL BUT THERE WILL ONCE
AGAIN BE THE POSSIBILITY OF SIGNIFICANT TORNADOES, ESPECIALLY AS THE
DRYLINE MOVES SLIGHTLY EAST FROM NEAR DODGE CITY TO WAKEENEY BY 6 PM.

IF A SEVERE THUNDERSTORM OR TORNADO WARNING IS
ISSUED...IMMEDIATE ACTION TO PROTECT LIVE AND PROPERTY SHOULD BE
TAKEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL STILL BE A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS
SATURDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED...FIRST FROM SCOTT CITY TO NEAR GARDEN CITY
BY 3 PM AND THEN FROM NEAR DODGE CITY TO WAKEENEY AND HAYS BY 6 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-241030-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
1135 AM CDT FRI MAY 23 2008 /1035 AM MDT FRI MAY 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL COMBINE WITH GUSTY
SOUTH WINDS OF 25 TO 35 MPH TO PRODUCE AN EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE DANGER MAY RETURN BY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

07/30

In the hours before

Local storm report, May 23, 5:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
511 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          1 W DIGHTON             38.48N 100.48W
05/23/2008                   LANE               KS   STORM CHASER

            STORMCHASER REPORTED A TORNADO ON THE GROUND.

&&

JRJ
Local storm report, May 23, 5:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
517 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/23/2008  E2.75 INCH       FINNEY             KS   EMERGENCY MNGR

&&

JRJ
Local storm report, May 23, 5:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          1 NNW DIGHTON           38.49N 100.47W
05/23/2008                   LANE               KS   STORM CHASER

&&

26
Local storm report, May 23, 5:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
522 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     8 ESE GARDEN CITY       37.93N 100.73W
05/23/2008  M73.00 MPH       FINNEY             KS   ASOS

&&

26
Local storm report, May 23, 5:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TORNADO          3 SSW SHIELDS           38.58N 100.47W
05/23/2008                   LANE               KS   STORM CHASER

            THERE WERE TWO BRIEF TOUCHDOWNS.

0525 PM     TORNADO          4 SE INGALLS            37.79N 100.40W
05/23/2008                   GRAY               KS   EMERGENCY MNGR

            THERE WAS A FUNNEL WITH DEBRIS BRIEFLY. NOT TOUCHING DOWN
            ANYMORE, BUT FUNNELS STILL THERE.

&&

26
Local storm report, May 23, 5:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
541 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             10 NNE GARDEN CITY      38.11N 100.79W
05/23/2008  E1.75 INCH       FINNEY             KS   COUNTY OFFICIAL

0512 PM     TORNADO          3 SW SHIELDS            38.59N 100.49W
05/23/2008                   LANE               KS   TRAINED SPOTTER

0531 PM     HAIL             16 N LIBERAL            37.28N 100.94W
05/23/2008  E1.00 INCH       SEWARD             KS   EMERGENCY MNGR

0533 PM     TORNADO          1 N DIGHTON             38.50N 100.47W
05/23/2008                   LANE               KS   BROADCAST MEDIA

            KAKE CHASER REPORTED A ROOF RIPPED OFF A HOME.

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:54 PM CDTTornado WarningDDCComanche, Kiowa51 min
May 22, 8:03 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego42 min
May 22, 8:08 PM CDTTornado WarningDDCLane, Ness, Trego52 min
May 22, 8:23 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
May 22, 8:33 PM CDTTornado WarningDDCTrego42 min
May 22, 9:07 PM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens7 hr
May 22, 9:09 PM CDTTornado WarningDDCTrego36 min
May 22, 9:32 PM CDTTornado WarningDDCTrego30 min
May 22, 10:04 PM CDTSevere Thunderstorm WarningDDCTrego41 min
May 22, 10:48 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche55 min
May 23, 12:27 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche63 min
May 23, 1:30 AM CDTSpecial Weather StatementDDCBarber60 min
May 23, 2:43 AM CDTSevere Thunderstorm WarningDDCPawnee, Rush47 min
May 23, 4:13 AM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens15 hr
May 23, 4:34 AM CDTSpecial Weather StatementDDCEllis41 min
May 23, 4:58 AM CDTSevere Thunderstorm WarningDDCEllis, Trego47 min
May 23, 5:26 AM CDTWind AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more16 hr
May 23, 6:29 AM CDTSpecial Weather StatementDDCEllis46 min
May 23, 2:57 PM CDTSevere Thunderstorm WarningDDCLane, Ness48 min
May 23, 3:09 PM CDTTornado WarningDDCLane, Ness16 min
May 23, 3:27 PM CDTSevere Thunderstorm WarningDDCLane12 min
May 23, 3:44 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Ness21 min
May 23, 3:49 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward56 min
May 23, 4:14 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman, Lane, Ness46 min
May 23, 4:20 PM CDTTornado WarningDDCFinney, Scott25 min
May 23, 4:23 PM CDTTornado WarningDDCFinney, Lane, Scott52 min
May 23, 4:41 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell49 min
May 23, 4:45 PM CDTTornado WarningDDCLane, Ness, Scott45 min
May 23, 4:45 PM CDTTornado WarningDDCScott15 min
May 23, 4:56 PM CDTSevere Thunderstorm WarningDDCFinney, Lane64 min
May 23, 4:58 PM CDTTornado WarningDDCFinney, Ford, Gray, Haskell, Hodgeman47 min
May 23, 5:09 PM CDTSevere Thunderstorm WarningDDCFinney, Gray51 min
May 23, 5:09 PM CDTTornado WarningDDCFinney, Lane51 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny38 min
May 23, 5:26 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott49 min
May 23, 5:27 PM CDTTornado WarningDDCLane18 min
May 23, 5:30 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward20 min
May 23, 5:33 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell42 min
May 23, 5:33 PM CDTTornado WarningDDCFinney, Gray, Hodgeman, Lane, Ness42 min
May 23, 5:45 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Haskell, Meade60 min
May 23, 5:47 PM CDTTornado WarningDDCFinney, Scott29 min
May 23, 6:00 PM CDTTornado WarningDDCClark, Ford, Gray, Meade28 min
May 23, 6:04 PM CDTTornado WarningDDCFinney, Gray41 min
May 23, 6:10 PM CDTTornado WarningDDCClark, Ford, Meade50 min
May 23, 6:14 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness46 min
May 23, 6:19 PM CDTSevere Thunderstorm WarningDDCLane, Scott26 min
May 23, 6:25 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman25 min
May 23, 6:27 PM CDTTornado WarningDDCFinney, Hodgeman, Lane33 min
May 23, 6:43 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness47 min
May 23, 6:56 PM CDTTornado WarningDDCClark, Comanche, Ford, Kiowa64 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.